Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 13, NWS Flagstaff, AZ

October 29, 2013Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 29, 2013, 11:26 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2013, 11:26 AM MST (18:26 UTC)
Expired
Oct 29, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
597 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WWUS75 KFGZ 291826
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1126 AM MST TUE OCT 29 2013

AZZ011-013-014-016-017-040-300200-
/O.NEW.KFGZ.WI.Y.0013.131029T1826Z-131030T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
1126 AM MST TUE OCT 29 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...SOUTHWEST WINDS HAVE INCREASED OVER THE AREA THIS
  MORNING AND WILL CONTINUE INTO THIS EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE INTO THIS EVENING. 

* IMPACTS...TRAVEL ACROSS THE AREA WILL BE DIFFICULT AT TIMES
  TODAY ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST
  MAY ALSO BE ENCOUNTERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

MAS
1 follow-up statement
757 
WWUS75 KFGZ 300157
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
657 PM MST TUE OCT 29 2013

AZZ011-013-014-016-017-040-300300-
/O.EXP.KFGZ.WI.Y.0013.000000T0000Z-131030T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
657 PM MST TUE OCT 29 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WIND GUSTS WILL CONTINUE TO WEAKEN THIS EVENING. AS SUCH...THE
WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 7 PM MST. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:30 AM MST, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 29, 9:30 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST TUE OCT 29 2013

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA TODAY
WITH LIGHT SHOWERS MAINLY ALONG I-40 NORTHWARD...GUSTY WINDS...AND
MUCH COOLER TEMPERATURES. THE SNOW LEVEL WILL DROP TO BETWEEN 6000
AND 6500 FEET. ISOLATED THUNDER IS ALSO POSSIBLE TODAY. ON
WEDNESDAY...BELOW NORMAL TEMPERATURES WITH SCATTERED SHOWERS ALONG
THE UTAH BORDER. DRIER AND WARMER CONDITIONS WILL RETURN FROM
THURSDAY INTO THE WEEKEND.

&&
.DISCUSSION...THE COLD FRONT IS MOVING ACROSS NORTHERN ARIZONA THIS
MORNING. THE 900 AM TEMPERATURES WERE 10 TO 15 DEGREES COLDER BEHIND
THE FRONT FROM YESTERDAY MORNING. AHEAD OF THE FRONT...A LINE FORM
WEST OF PAYSON TO THE FOUR CORNERS...THE READINGS WERE ABOUT THE
SAME AS YESTERDAY MORNING. THE 5H TEMPERATURE DROPS TO AROUND -29C
AT 00Z THIS AFTERNOON ALONG THE UTAH BORDER TO THE FOUR CORNERS AND
THAT COULD HELP TRIGGER A THUNDERSTORM OR TWO. CURRENT FORECAST
LOOKS GOOD.

&&

.PREV DISCUSSION /358 AM MST/...SHOWERS ARE CONTINUING PRIMARILY
NORTHWEST OF A KGCN TO KCEZ LINE. THE COLD FRONT AS OF 10Z EXTENDS
FROM JUST EAST OF MOAB KCNY TO PAGE KPGA TO GRAND CANYON KGCN TO
BLYTHE KBLH. GUSTY SOUTHWEST WINDS 25 TO 40 MPH ARE EXPECTED AHEAD
OF THE FRONT THIS MORNING WITH 30 TO 40 MPH WINDS LATER THIS
AFTERNOON OVER THE LITTLE COLORADO RIVER VALLEY EAST OF WINSLOW
THROUGH SAINT JOHNS TO THE NEW MEXICO BORDER. WINDS MAY TOUCH THE 45
MPH RANGE FROM KSOW TO KSJN FOR A COUPLE OF HOURS. DUE TO THE SHORT
DURATION OF THE STRONG WINDS GUSTS LATE THIS MORNING INTO THE EARLY
AFTERNOON AND BECAUSE THE WIND GUSTS MAY EXCEED 40 MPH FOR SHORT
PERIODS OF TIME...WE HAVE DECIDED TO HOLD OFF ON A WIND ADVISORY FOR
ZONE 13 AND 14.

SHOWERS HAVE DECREASE DRAMATICALLY BETWEEN 2 AM MST TO 4 AM MST THAT
IS WHY WE DECIDED TO REDO THE PRECIP CHANCES FOR TODAY AND LOWER
CHC'S OF PRECIP TO WIDELY SCATTERED TO SCATTERED SHOWERS...MAINLY
NORTH OF I-40. SNOW LEVELS FROM I-40 NORTH ARE FORECAST TO LOWER TO
THE 5500 TO 6500 FOOT RANGE AND 6500 TO 8000 FOOT RANGE SOUTH OF
I-40. COLDER TEMPERATURES ARE FORECAST TODAY WITH HIGH TEMPERATURES
AS MUCH AS 10 TO 15 DEGREES BELOW NORMAL.

BY WEDNESDAY...A SECONDARY AND COLDER UPPER LEVEL DISTURBANCE IS
FORECAST TO WRAP AROUND THE BACK SIDE OF THE TROUGH AND SWING
THROUGH NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES AS MUCH AS 10
TO 15 DEGREES BELOW SEASONAL VALUES CAN BE EXPECTED ON WEDNESDAY.
LIGHT SHOWERS ARE POSSIBLE ALONG THE UTAH BORDER. SHOWER ACTIVITY
WILL DISSIPATE BEFORE SUNSET.

THURSDAY THROUGH SUNDAY...A HIGH PRESSURE RIDGE WILL MOVE THOUGH
THE WEST BRINGING SEASONABLY MILD AND DRY WEATHER CONDITIONS WITH
TEMPERATURES RETURNING TO NORMAL AND LIGHT WINDS.

LATE SUNDAY/MONDAY...A LOW PRESSURE SYSTEM WILL BEGIN MOVING INTO
THE WESTERN STATES PRODUCING BREEZY SOUTHWEST WINDS ACROSS NORTHERN
ARIZONA AND A SLIGHT CHANCE OF SHOWERS ON MONDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT LOCATED ALONG A
PAYSON-KAYENTA LINE AT 18Z WILL PUSH TO THE SOUTHEAST AND INTO NEW
MEXICO THIS EVENING. AHEAD OF THE FRONT EXPECT WINDS SW 20-35
KTS...BEHIND THE FRONT SW 10-20 KTS.

SCATTERED RAIN AND SNOW SHOWERS WILL PERSIST NORTH OF A LINE FROM
VALLE TO WINDOW ROCK WITH SHOWER ACTIVITY MORE ISOLATED SOUTHWARD.
SNOW LEVELS WILL LOWER TO 6000-7000 FEET THIS AFTERNOON. HEAVIER
SHOWERS WILL PRODUCE BRIEF MVFR CONDITIONS...BUT GENERALLY ANY
CEILINGS WILL RANGE FROM 4-7 KFT AGL. WORST CONDITIONS ARE EXPECTED
FROM THE KAIBAB PLATEAU TO THE FOUR CORNERS REGION. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........MAS/TC
AVIATION.......DM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 28, 2:47 PM MST, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST MON OCT 28 2013

AZZ004>018-037>040-290700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
247 PM MST MON OCT 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM MOVING INTO THE SOUTHWEST REGION WILL BRING
CONTINUED WINDY CONDITIONS. A WIND ADVISORY HAS BEEN ISSUED FOR
SUSTAINED SOUTHWEST WINDS FROM 20 TO 35 MPH AND GUSTS FROM 40 TO
55 MPH. SOME AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEASTERN
ARIZONA.

EXPECT A CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS IN
NORTHWEST COCONINO COUNTY THIS EVENING...THESE SHOWERS WILL SPREAD
SOUTHEASTWARD OVERNIGHT AS A COLD FRONT CROSSES ARIZONA. ONLY
LIGHT PRECIPITATION AMOUNTS ARE EXPECTED...WITH ANY LIGHT SNOWFALL
ACCUMULATIONS CONFINED TO NORTHWESTERN ARIZONA ABOVE 7500 FEET
ELEVATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL CONTINUE ACROSS EAST CENTRAL ARIZONA TUESDAY
WITH GUSTS APPROACHING 40 MPH. LIGHT SHOWERS WILL BE POSSIBLE
TUESDAY AND WEDNESDAY...WITH TEMPERATURES WELL BELOW NORMAL.

THURSDAY THROUGH SUNDAY...NO WEATHER HAZARDS ARE EXPECTED.

GO TO WEATHER.GOV/FLAGSTAFF FOR THE LATEST FORECAST UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.